Stephen D. MacKerrow, MD; Larry A. Osborn, MD; Howard Levy, MD; R. Phillip Eaton, MD; Peter Economou, MD
We present the case of a patient who developed cardiogenic shock related to secondary hypothyroidism, which was reversed by parenteral L-triiodothyronine
An otherwise healthy 48-year-old Hispanic woman presented with progressive exertional dyspnea, orthopnea, fatigue, cold-intolerance, and facial swelling for 2 months. She was unable to lactate after her last pregnancy.
She had mild tachypnea, features of myxedema, a temperature of 36.9 °C, blood pressure of 98/67 mm Hg, and heart rate of 93 beats/min. The thyroid gland was nonpalpable. Bibasilar rales were present. Cardiac auscultation revealed an S4.
Results of serum sodium, potassium, blood urea nitrogen (BUN),
Learn more about subscription options.
Register Now for a free account.
MacKerrow SD, Osborn LA, Levy H, Eaton RP, Economou P. Myxedema-associated Cardiogenic Shock Treated with Intravenous Triiodothyronine. Ann Intern Med. 1992;117:1014-1015. doi: 10.7326/0003-4819-117-12-1014
Download citation file:
Published: Ann Intern Med. 1992;117(12):1014-1015.
Acute Coronary Syndromes, Cardiology, Coronary Heart Disease, Endocrine and Metabolism, Thyroid Disorders.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only